| Model Number |
G23812 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
When they went to deploy the stent, it would not deploy.After it was pulled out of the paitent and scope, user noticed the catheter (about 15-20cm from the distal end) had broken--it appeared the internal part of the catheter separated and would not push they stent out.Customer completed procedure with another of the same gpn.After the stent and introducer were removed, dm wanted to make sure the stent was still inside the catheter.Dm pulled a little of the tip of the catheter to expose the stent.It did not partially deploy.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.What is the reorder number of the wire guide used with this device? boston sci dreamwire.035 (angled tip).If not, with the device in question, how was the procedure finished? another of the same gpn was used.For complaints occurring during use (once in contact with endoscope), request the following: had a sphincterotomy been performed prior to this occurrence? no, plastic stent removed.Had dilation of the obstructed area been performed prior to this occurrence? no.What is the endoscope manufacturer and model number that was used? olympus, model unknown.Please describe the location in the body where the stent was to be placed.Intrahepatics and through the common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? no.Was resistance encountered when advancing the stent and introducer through the obstructed area? no.Was the introducer advanced through the side of a previously placed stent? yes.Please estimate amount of time the stent was in place prior to this occurrence.N/a.Did any section of the device detach inside the endoscope or patient? yes.Was the wire guide removed before beginning stent deployment? no.3.0 rpn prefix: zilbs.For all complaints, reqeust the following: was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.Was post-dilation performed after the placement of the stent? n/a.What brand of endoscope was used with the device? olympus, model unknown.What was the target location for the complaint device? intrahepatics and through the common bile duct.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hydrophilic)? boston sci dreamwire.035 (angled tip).Was resistance encountered when advancing the wire guide or delivery system to the target location? no.How did the physician deal with this resistance? was the patient's anatomy tortuous? asku.Did the tip of the delivery system cross the target location? yes.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes; user heard something "snap" at this point.Was the stent being placed through the side wall of a previously placed stent? no.Was the elevator in the down position during deployment? asku.Are images of the device of procedure available? no.Deployment difficulty: was the device flushed through the flushing port before the procedure, as per ifu? yes.Was the stent fully deployed in the patient? no.Was the target site severely calcified? asku.Was patient anatomy tortuous? asku.Was pre dilation conducted before stent deployment? no.Was the delivery system kinked or twisted during deployment? no.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a.Thumbwheel only ¿ was the retraction sheet being held during deployment? n/a.
Additional Manufacturer Narrative
Pma/510(k) #: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Supplemental report being submitted as the device was evaluated in the lab on 06-nov-2020.
Additional Manufacturer Narrative
Device evaluation : the zilbs-635-6-12 device of lot number c1708672 involved in this complaint was returned for evaluation, in the original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 06 nov 2020.On evaluation of the device there was a separation of the clear section of the outer sheath at approximately 28.5 cm ¿ 30cm from the distal end of the outer sheath.As per the event description by the user, the stent had partially deployed at the white distal tip.The devices flushed as expected and a 0.035¿ wireguide passed without issue.The stent could not be deployed due to a break/separation in the outer sheath.Document review: prior to distribution zilbs-635-6-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-6-12 of lot number c1708672 revealed that a non conformance requiring rework for the reason of 'incorrect syringe used in error' was raised but this could not have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.Possible root causes could be attributed to possible difficult patient anatomy and the position of the endoscope during attempted deployment.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This is a complete report.The investigation has been completed on 09-mar-2021 and the results / conclusions are outlined in section h of this report.
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Device evaluation: the zilbs-635-6-12 device of lot number: c1708672 involved in this complaint was returned for evaluation, in the original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 06 nov 2020.On evaluation of the device there was a separation of the clear section of the outer sheath at approximately 28.5 cm ¿ 30cm from the distal end of the outer sheath.As per the event description by the user, the stent had partially deployed at the white distal tip.The devices flushed as expected and a 0.035¿ wireguide passed without issue.The stent could not be deployed due to a break/separation in the outer sheath.Document review: prior to distribution zilbs-635-6-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-6-12 of lot number: c1708672 revealed that a non conformance requiring rework for the reason of 'incorrect syringe used in error' was raised but this could not have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.Possible root causes could be attributed to possible difficult patient anatomy and the position of the endoscope during attempted deployment.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to a correction made to the file.The risk assessment has been updated.